MAUDE Adverse Event Report: COOK ENDOSCOPY THE WEB EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY THE WEB EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22776
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: lithotriptor, unknown make and model.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use for this device includes the following: "surgical intervention may be required if impaction occurs." the instructions for use of the sohendra lithotriptor handle warns, "due to the varying compositions of biliary stones, stone fracture may not be possible.If the stone cannot be fractured, continued rotation of the handle may cause the basket wire to break, requiring surgical intervention." prior to distribution, all web extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used two (2) cook the web extraction baskets.The ercp with wide papillotomy was performed, showing the outflow of purulent material.Cholangiopancreatography demonstrated compacted calculus in the distal third of the bile duct.They passed the extractor basket, with impaction of this (sic).The user attempted lithotripsy with lithotripter, with extractor basket breaking.A new basket was used and it broke in the biliary tract.After numerous attempts to withdraw, we decided to suspend the procedure and indicate emergency laparotomy.The broken basket remained inside the patient¿s body.The patient was taken to surgery for an emergency laparotomy to have the basket removed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
THE WEB EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8928096
Report Number1037905-2019-00495
Device Sequence Number242132
Product Code FFL
UDI-Device Identifier00827002227767
UDI-Public(01)00827002227767(17)220307(10)W4188387
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberG22776
Device Catalogue NumberWEB-2X4
Device Lot NumberW4188387
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR